Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Suffer from uneven skin tone on face. Using retin-a 0.1 gel and SPF sunscreen. Done microdermabrasion treatment. What to do?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 6050 Questions
Question
Hello, I suffer from severe uneven skin tone on my face compared to my neck and body. I am using retin-a 0.1 gel at night and high spf sunscreen in mornings along with 10% glycolic aha cream. I have not seen any results so far even though my skin has peeled after the retin-a. I have also used some hydroquinone cream in the past without help. Can you please suggest what I can do next? I have done a microdermabrasion treatment as well but nothing seems to be working
Posted Sun, 23 Jun 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 17 minutes later
Hello,
Thanks for the query.

You have used many modalities of treatment.
I would like to look at your face before commenting anything.

Can you please upload a good quality photograph.

." You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better. You can also send the reports/ image to YYYY@YYYY with the subject as 'ATTN: Dr. Rahul Kumar'
Above answer was peer-reviewed by
 
Follow-up: Suffer from uneven skin tone on face. Using retin-a 0.1 gel and SPF sunscreen. Done microdermabrasion treatment. What to do? 12 minutes later
Please find the attachments,
 
 
Answered by Dr. Rahul Kumar 17 minutes later
Hello thanks for the follow up and photographs.
I can make out that the pigmentation is patchy and mainly perioral as well as bit around eyes.

You have used lot of peeling and skin lightening agents in past.
This can damage you face.

Please stop all treatment you are taking now.

You can use Ega cream in night and sunscreen in day.

But even this treatment will take atleast 2 months to show its result, so be patient.

You can take your weekly photographs to see results.

Thank you
Above answer was peer-reviewed by
 
Follow-up: Suffer from uneven skin tone on face. Using retin-a 0.1 gel and SPF sunscreen. Done microdermabrasion treatment. What to do? 4 minutes later
I am living in the USA, where can I get EGA cream or what can be a substitute? My previous dermatologist suggested that I use aqua glycolic cream to exfoliate. Do you think no further exfoliation is required? thank you
 
 
Answered by Dr. Rahul Kumar 12 minutes later
Hello,
You can ask for a cream containing aloe vera, Vit E and Vit c.
Along with this you can use melaglow cream around the eyes.

These two creams must be available in USA.

Definitely no further exfoliation is required, it is going to harm you more.

Please keep applying sunscreen. It is most important.

Thank you
Above answer was peer-reviewed by
 
Follow-up: Suffer from uneven skin tone on face. Using retin-a 0.1 gel and SPF sunscreen. Done microdermabrasion treatment. What to do? 7 minutes later
Thank you, I found this cream online, will it be a good substitute?

WWW.WWWW.WW
I have also ordered vitamin-c 10% serum, can I use this along with the above cream?

I am very worried that I may have over exfoliated and my skin will never again become an even color. If this cream is not correct, can you please help me search for a proper cream to use? Thanks doctor i am in great need of help, hopefully everything will become better
 
 
Answered by Dr. Rahul Kumar 6 minutes later
Hello,
I checked the contents of the cream.
It appears to be a good combination.
Ya surely you can use Vit- c serum with it.

Dont worry, skin has the capability to regenerate completely.
Every 28 days the skin completely renews.

So remove all worries, your face will be fine soon.

Thank you
Above answer was peer-reviewed by
 
Follow-up: Suffer from uneven skin tone on face. Using retin-a 0.1 gel and SPF sunscreen. Done microdermabrasion treatment. What to do? 11 days later
Hello dr, I have been using the aloe vera cream and vit c serum, but my face as appeared to become darker and not improving. I am using sunscreen very dilligently, but I have not seen any improvement yet.

I saw a product called ROSEHIP SEED OIL, do you think this will help me? I am also taking OMEGA-3 2800mg per day and FISH COLLAGEN tablets, but have not seen improvement. What do you think the problem could be?
 
 
Answered by Dr. Rahul Kumar 4 hours later
Hello.
Thanks for the follow up.

Dont worry at all there will be initial darkening of face.

In simple words, you must have seen after any injury when the skin heals it becomes dark initially. Later normal color is restored.

Same thing applies for your condition, you have undergone lot of peeling so there will be initial darkening.

Keep using the cream.

For now don't use anything new.

Omega 3 and fish collagen can be used.

Let me know if you have any other doubt.

Thank you

Above answer was peer-reviewed by
 
Follow-up: Suffer from uneven skin tone on face. Using retin-a 0.1 gel and SPF sunscreen. Done microdermabrasion treatment. What to do? 1 hour later
Okay, I will dr. And just so you are further informed, this is the lotion that I am using:

WWW.WWWW.WW
I apply this every night after cleansing my face with cetaphil. And then use vit c serum with spf 80 sunscreen.

Can you please tell me how the combination of aloe vera, vitamin e, and vitamin c will help my skin lighten to my neck color? I have used hydroquinone high percentage cream on my face so I am worried that may have caused my face to become severely discolored. Thanks for your help again
 
 
Answered by Dr. Rahul Kumar 5 hours later
Hello,
Thanks for the follow up.

I saw the link, you can use this product, but only problem is that it is a baby product.

It might not be that effective for adult skin.

Vit C is a skin lightening agent.

Aloevera helps in keeping the skin moisturised.

Vit E is an anti oxidant.

This cream is to help in regeneration of your skin.

After around a month and half I will advice you a different cream, for the purpose of depigmentation.

please have patience and message me again after 2 months.

Wishing you all the best.

Thank you
Above answer was peer-reviewed by
 
Follow-up: Suffer from uneven skin tone on face. Using retin-a 0.1 gel and SPF sunscreen. Done microdermabrasion treatment. What to do? 2 hours later
Oh ok, Thanks for the clarification.

Here are some other creams that I have found on the net, will any of these be better options for me?

WWW.WWWW.WW
WWW.WWWW.WW
WWW.WWWW.WW

And instead of using the vit-c serum, can I take 1000mg vit-c capsules at night? Thank you
 
 
Answered by Dr. Rahul Kumar 2 hours later
Hello,

I checked the links.

The first link is the best.
You can use it instead of XXXXXXX brand.

There is no need to take Vit C capsules, action is required locally on the face so keep applying the serum.

Drink lot of water and fruit juices. This will help you alot.

Thank you
Above answer was peer-reviewed by
 
Follow-up: Suffer from uneven skin tone on face. Using retin-a 0.1 gel and SPF sunscreen. Done microdermabrasion treatment. What to do? 8 days later
One more thing, can I mix the vit c serum with the aloe vera cream and use it at night? Or should I apply it seperately in the morning time? Thanks
 
 
Answered by Dr. Rahul Kumar 41 minutes later
Hello,
Thanks for the follow up.
Please apply the serum first. Wait for half hour and then apply the aloevera.
Hope you are doing good.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor